Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 66, NWS Wakefield, VA

October 1, 2008Bertie County, Chowan County, North Carolina

NWS Wakefield, VA issued this tornado warning at Oct 1, 2008, 5:50 PM EDT for Bertie County, Chowan County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2008, 5:50 PM EDT (21:50 UTC)
Expired
Oct 1, 2008, 6:15 PM EDT
In force
25 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Bertie County, NC, Chowan County, NC

The radar

The Norfolk radar (KAKQ), 112 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 1, 1:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 012150
TORAKQ
NCC015-041-012215-
/O.NEW.KAKQ.TO.W.0066.081001T2150Z-081001T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT WED OCT 1 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL BERTIE COUNTY IN NORTHEAST NORTH CAROLINA...
  SOUTHERN CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 615 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
  CAPE COLONY...OR 8 MILES NORTH OF PLYMOUTH...MOVING NORTHEAST AT 31
  MPH.

* THE TORNADO WILL BE NEAR...
  CAPE COLONY BY 605 PM EDT...
  EDENTON BY 610 PM EDT...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.


LAT...LON 3593 7681 3599 7683 3605 7672 3604 7670
      3606 7670 3612 7660 3606 7642 3600 7650
      3600 7653 3600 7659 3604 7663 3602 7664
      3604 7670 3599 7669 3595 7672
TIME...MOT...LOC 2150Z 243DEG 27KT 3599 7674

$$

WAMSLEY
2 follow-up statements
000 
WWUS51 KAKQ 012204
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT WED OCT 1 2008

NCC041-012215-
/O.CON.KAKQ.TO.W.0066.000000T0000Z-081001T2215Z/
CHOWAN NC-
604 PM EDT WED OCT 1 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR SOUTHERN
CHOWAN COUNTY...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR EDENTON...MOVING
NORTHEAST AT 31 MPH.

THE TORNADO WILL BE NEAR...
  SAINT JOHNS...SOMERSET AND 6 MILES WEST OF DRUMMOND POINT BY 615 PM
  EDT...

THIS STORM HAS HAD A HISTORY OF PRODUCING A TORNADO IN MARTIN 
COUNTY. 

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3600 7659 3604 7663 3602 7665 3605 7670
      3606 7670 3612 7660 3611 7658 3610 7657
      3608 7652 3608 7649 3606 7642 3600 7650
TIME...MOT...LOC 2203Z 243DEG 27KT 3603 7663

$$

WAMSLEY
000 
WWUS51 KAKQ 012215
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
615 PM EDT WED OCT 1 2008

NCC041-012224-
/O.EXP.KAKQ.TO.W.0066.000000T0000Z-081001T2215Z/
CHOWAN NC-
614 PM EDT WED OCT 1 2008

...THE TORNADO WARNING FOR SOUTHERN CHOWAN COUNTY WILL EXPIRE AT 615
PM EDT...

THE STORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE 
WEATHER...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3600 7659 3604 7663 3602 7665 3605 7670
      3606 7670 3612 7660 3611 7658 3610 7657
      3608 7652 3608 7649 3606 7642 3600 7650
TIME...MOT...LOC 2214Z 243DEG 27KT 3607 7654

$$

WAMSLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Oct 1, 5:27 PM EDT, 23 minutes earlier.

Area forecast discussion, Oct 1, 5:27 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT WED OCT 1 2008

.SYNOPSIS...
A COLD FRONT WILL PUSH OFF THE COAST TONIGHT. HIGH PRESSURE WILL
BUILD IN FROM THE WEST THURSDAY AND FRIDAY...THEN REMAIN IN PLACE
ACROSS THE AREA THROUGH THE WEEKEND AND EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED ALL FCST PRODUCTS TO CANCEL THE SVR TSTM WATCH THAT HAD
BEEN IN EFFECT. STILL EXPECT SCTD SHWRS TO CONTINUE THROUGH SUNSET
WITH ISO TSTMS POSSIBLE MAINLY FOR SE ZONES...BUT SEVERE THREAT
APPEARS TO BE DONE AS LOW LVL INSTABILITY HAS WEAKENED
CONSIDERABLY. WILL NEED MONITOR CLOSELY THOUGH AS FRZ LEVELS ARE
10K FT OR LOWER.

OTHERWISE EXPECT TO SEE CLEARING GNLY FROM WEST TO EAST LATER
TONIGHT....MUCH DRIER AIR MOVES IN LOW LEVELS BUT STRG VORT MAX
ROUNDING BASE OF GRT LAKES UPPER LOW AND CROSSING THRU VA CNTYS WILL
LIKELY KEEP SKIES PTLY CLOUDY WITH AN ISOLATED SHOWER POSSIBLE
UNTIL MIDNIGHT. TEMPS DROP OFF SIGNIFICANTLY AFTER MIDNIGHT...INTO
MID/UPR 40S INTERIOR ZONES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE FRONT WILL PUSH OFFSHORE TONIGHT AS HIGH PRESSURE BUILDS IN
FROM THE WEST. MUCH DRIER AIR ARRIVES...AIDED BY THE DOWNSLOPE
WRLY FLOW...AS DEWPOINTS FALL INTO THE UPR 30S TO UPR 40S. 850 TEMPS
ALSO PLUNGE INTO THE SINGLE DIGITS FOR THE REMAINDER OF THE
WEEK...THOUGH GIVEN THE ORIENTATION OF THE SFC HIGH (BUILDING IN
FROM THE W/WSW OF THE MID ATLC REGION)...AND PREDOMINANT WRLY
LLVL FLOW...COOLING AT THE SFC WILL BE TEMPERED SOMEWHAT BY THE
DOWNSLOPE WARMING EFFECTS. HIGH TEMPS AT THE SFC WILL BE
SLIGHTLY BELOW NORMAL...I.E. IN THE LWR 70S ACROSS THE FA THU AND
FRI. LOW TEMPS FALL INTO THE MID 40S TO MID 50S WED NIGHT...THEN
LWR 40S TO LWR 50S THU NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPR LVL LOW OVER NRN CANADA WILL MOVE INTO SOUTHEASTERN CANADA
THROUGH THE PERIOD. STORM SYSTEM OVER THE PAC NW ON THU WILL ALLOW
FOR PIECES OF ENERGY FROM THIS SYSTEM TO EJECT EASTWARD AND WILL
RIDE ALONG THE NORTHERN EXTENT OF WEAKENING RIDGE OVER THE CENTRAL
PORTIONS OF THE COUNTRY TWRDS THE WKND. MEANWHILE...UPR LVL LOW
OVER CANADA INTENSIFIES INTO LATE WK AS SURGES (WEAK TROFS) OF
COLD/DRYER AIR SPIN AROUND THIS LOW. QUESTION THEN TURNS TO NEXT
WEEK AND THE POSSIBILITY OF UPR LVL LOW OVER SE CANADA TO DIP
SOUTHEASTWARD AND REMAIN OFF THE MID- ATLC/NORTHEAST COAST (ECMWF
DEPICTED WITH SOME AGREEMENT WITH DGEX). CURRENTLY HAVE HIGHS IN
THE 60S TO NEAR 70 MON-TUE AND WITH 50/50 CLOUD COVER. MEX
GUIDANCE FAVORING MORE OF A CAA SOLN AS ECMWF DEPICTS...BUT GFS
HAS LOW MORE OFFSHORE. OVERALL...THE CLOSER TO THE COAST THE
SYSTEM IS THE MORE CLOUDS/CHCS OF PRECIP DVLP TO OUR RGN.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
ALL SITES VFR THIS AFTN AS TROF PUSHES INTO THE CWA. RADAR
SHOWING SHOWERS/TSTMS DVLPNG IN SOUTHERN PORTIONS WITH WARMER
MOISTER AIRMASS...SVR TSTM WATCH IN EFFECT UNTIL 01Z FOR SE VA/NE NC.
HAVE TEMPO TSRA AND MVFR FOR ORF AND ECG WITH CB AT PHF THOUGH
21/22Z...WILL MONITOR TO SEE IF THIS HAS TO BE EXTENDED.. IF CELL
PASSES OVER THE LOCATION WE COULD GO IFR WITH GUSTY WINDS FOR
BRIEF PERIODS. RIC AND SBY COULD SEE MVFR WITH ISOLD SHOWERS LATE
AFTN INTO EVE. GRADUAL CLEARING LATTER TONIGHT AS COLD FRONT
PUSHES EASTWARD. HIGH PRES BUILDS IN FROM THE WEST LATE TONIGHT
INTO THE WEEKEND.

&&

.MARINE...
FRONTAL SYSTEM PASSES THE RGN THIS EVE WITH WIND GUSTS OF 20-30KT
WITH FRONTAL PASS. A FEW HRS LATER CAA SURGE DVLPS AS STRONG NW
WINDS AT H92 DVLP (LONGER LIVED HIGHER SUST WIND/WIND GUSTS). WILL
START SCA OVER THE BAY A LITTLE EARLIER WITH ACTUAL FRONTAL PASS.
WILL KEEP HEADLINES TO ONLY THE BAY FOR THIS EVENT.

WIND SHIFT TO THE N TO NE TWRDS THE WKND WITH WINDS LOOKING TO STAY
BLO SCA CRITERIA. UNCERTAINTY OF WHERE UPR LVL LOW POSITIONS ITSELF
ERLY NEXT WEEK WILL LEAD TO EITHER HIGHER/SMALLER WAVES/SEAS...SAME
IDEA FOR WINDS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM EDT
     THURSDAY FOR ANZ630>632.

&&

SYNOPSIS...LKB
NEAR TERM...JRL/LKB
SHORT TERM...JRL
LONG TERM...CCW
AVIATION...CY
MARINE...CCW
Hazardous weather outlook, Oct 1, 5:34 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
534 PM EDT WED OCT 1 2008

ANZ633-650-652-654-656-658-670-MDZ021>025-NCZ012-VAZ048-049-060>094-
099-100-022145-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO
40 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA-
534 PM EDT WED OCT 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-022145-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
534 PM EDT WED OCT 1 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-102-VAZ095>098-022145-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
534 PM EDT WED OCT 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.
SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE POSSIBLE
DURING THE EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE
GUSTY WINDS...BRIEF HEAVY RAINFALL...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BROWN

In the hours before

Special weather statement, Oct 1, 2:31 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
231 PM EDT WED OCT 1 2008

NCZ017-102-011915-
EASTERN CURRITUCK NC-WESTERN CURRITUCK NC-
231 PM EDT WED OCT 1 2008

...STRONG THUNDERSTORMS MOVING ACROSS CURRITUCK COUNTY IN NORTHEAST
NORTH CAROLINA...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CURRITUCK...MOVING NORTHEAST AT 33 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR COROLLA...AND...KNOTTS ISLAND AT
240 PM EDT.

WIND GUSTS TO 35 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF UP TO 1 INCH PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LEWITSKY
Local storm report, Oct 1, 3:01 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
301 PM EDT WED OCT 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             MAPLE                   36.41N 76.00W
10/01/2008  E0.88 INCH       CURRITUCK          NC   LAW ENFORCEMENT

&&

BJACKSON
Local storm report, Oct 1, 3:22 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT WED OCT 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             OLD TRAP                36.24N 76.03W
10/01/2008  E0.88 INCH       CAMDEN             NC   PUBLIC

&&

BJACKSON
Special weather statement, Oct 1, 3:27 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EDT WED OCT 1 2008

NCZ015>017-030>032-102-012030-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...COROLLA
327 PM EDT WED OCT 1 2008

...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHEAST NORTH
CAROLINA ALONG AND NEAR THE ALBERMARLE SOUND...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN NORTHEAST NORTH CAROLINA NEAR THE
ALBERMARLE SOUND...STRETCHING FROM CURRITUCK COUNTY SOUTHWEST BACK
TO BERTIE COUNTY...INCLUDING CHOWAN...PERQUIMANS...PASQUOTANK...AND
CAMDEN COUNTIES. THE THUNDERSTORMS WILL CONTINUE TO MOVE TO THE
NORTHEAST AT 30 MPH THROUGH 430 PM.

WIND GUSTS TO 35 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF UP TO 1 INCH PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LEWITSKY
Special weather statement, Oct 1, 4:39 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT WED OCT 1 2008

VAZ076>078-085-012130-
LANCASTER VA-MIDDLESEX VA-NORTHUMBERLAND VA-RICHMOND VA-
439 PM EDT WED OCT 1 2008

...STRONG THUNDERSTORM MOVING ACROSS MIDDLESEX COUNTY...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF ROBLEY...OR ABOUT OVER URBANNA.
 THE STORM WAS DRIFTING NORTHWEST. THE STRONG THUNDERSTORMS WILL BE
NEAR REMLIK AT 530 PM EDT.

WIND GUSTS TO 35 MPH...PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

BAJ
Special weather statement, Oct 1, 4:48 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT WED OCT 1 2008

NCZ030-031-012145-
BERTIE NC-CHOWAN NC-
448 PM EDT WED OCT 1 2008

...STRONG THUNDERSTORM MOVING INTO SOUTHERN BERTIE AND CHOWAN
COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 30 MILES SOUTHWEST OF EDENTON...OR ABOUT 6 MILES
SOUTH OF WILLIAMSTON...MOVING NORTHEAST AT 28 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR
 WOODARD AT 525 PM EDT...
 MERRY HILL AT 540 PM EDT...
 EDENTON AT 545 PM EDT.

WIND GUSTS TO 35 MPH...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. SMALL
HAIL WILL BE POSSIBLE AS WELL. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.

BROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 2:42 PM EDTSevere Thunderstorm WarningAKQCurrituck33 min
Oct 1, 3:05 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck29 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.